Gaining Weight and I dont know why...

Discussion in 'Fibromyalgia Main Forum' started by 6cats, Apr 14, 2007.

  1. 6cats

    6cats New Member

    I went to my 3 mos. Dr visit, I have gained 18 lbs in 3 mos. My diet has not changed. I am completely at wits end here. Now I now stress can play a major culprit and I have had my share there. I started Topamax..well that was the latest drug I tried for migraines and it really works and there is nothing that suggests weight gain....I am having my Cymbalta cut in half now...Can Vicodin make you gain? I'm on so many pills I just dont know where to go from here. I need to lose 100 lbs....help...any suggestions besides the obvious exercise one? *winks*
  2. jmq

    jmq New Member

    I knew the answer too. I have been under weight most of my life...I first hit 100 lbs when I turned 30!!!...now that I have this dd...I started to gain and lose...then gain. All without any difference in my diet..and no exercise. Now I gained 20lbs in 2 months. I am also on Cymbalta so I think that is the culprit PLUS I stay in bed sooo much more than ever before. The pain is so bad that I have to force myself to get up and move.

    I finally enrolled in a aquatic exercise class at the local hospital fitness center. It is called EASY DOES IT. I love it and I actually can do it without dying the next day! I am up to 2 times a week and have lost 2 pounds. Lets see if I can keep up with it.

    Hope you find the answers...
    jmq
  3. katvwolf

    katvwolf New Member

    Hey hun!

    What does your daily diet consist of?

    It could be that your metabolism is just changing or hormones. That has happened to me. I have to stick to weight watchers or I gain like mad. Or, it could be the cymbalta.

    I honestly would evaluate how many calories you are taking in a day to start and assess how many calories you should be taking in for your frame. Write everything you eat in one day down and take it from there. I'm a big advocate of weight watchers because it helped me lose 50lbs. in 1998 and I have kept it off (with the except of my pregnancy with my daughter) since! It is a diet that teaches you how to eat for life, is realistic and doable.

    Picking is my enemy. I tend to pick and not even realize I'm doing it until the scale tells me so!

    Hope this helps!

    Kat

  4. Engel

    Engel New Member

    and lets face it ... what else is there to do besides sit around feeding face ... lol
  5. irishprincess

    irishprincess New Member

    water retention.
    irish
  6. 6cats

    6cats New Member

    Well I went to the Drs and he cut my Cymbalta in half because I told him I am tired of this weight gain. Then he mentioned a pill that is meant for narcalepsy (sp)!!! For weight loss!!! I think he likes pushing pills a bit much. I said no thank you, no more pills, I am not doing it,I am on enough.

    I am 5'4" tall. I eat Kashi cereal a normal bowl (not a huge one) with soy milk and green tea in the morning. I drink water during the day...sometimes not enough, that I do know. I dont snack during the day and sometimes I dont eat lunch (if I get up at 11:00)..lol, and dinner is whatever and I eat till I am feeling full.

    I know just cutting back on the Cymbalta I have a bit more energy...
  7. Daisys

    Daisys Member

    6cats,
    On the Talk about Sleep Fibromyalgia board there's a thread about cymbalta and weight gain. There's about 60 posts, and I glanced thru it once awhile back. I saw that most of the posters gained, many of them gained a LOT.

    You might want to check it out.

    Another thing I like to do is go to the Ask a Patient site and put in any drug I'm wondering about. People post their experiences, and it's a good way to see a wide range of reactions. I haven't looked up cymbalta there, but surely there would be plenty of posts about it.
  8. hollie9

    hollie9 New Member

    I have phentermine. I used to use it in mornings and it is like a mild diet pill. I didn't take a PM pill for fear it would keep me awake.

    I didn't lose weight with it, but I don't eat much anyway, especially in the AM. Anyone who really overeats would probably benefit from this.

    Hollie
  9. poeticbobbi

    poeticbobbi New Member

    I have FM and a host of other things including diabetes.I am not on any med for the diabetes cause one of the side effects of the Metformin (what my Dr. perscribed)was FATAL!!!! So I am following the diet plan worked out by a nutritionist.It is the 1800 calorie one.The portions are smaller than what I used to eat but I don't feel hungry ever.I guess cause with the meals and snacks diabetics require I have to eat so often Im never hungry.You'd be surprised at what you may like once you change how you it.A new friend told me he eats right for ten days then on the eleventh he eats whatever he wants, then right back to the healthy eating.He enjoys it that way and has lost 100 lbs..Oh sure, gotta exercise too, but nothing major, just walking and stretching.Wish my energy level would pick up so I can at least do some walking.The way I feel lately I may fallout while on a walk and never be found---LOL
  10. coolma

    coolma New Member

    I gained 35 pounds over the winter on an anti-depressant. THEN it was explained to me that after the initial weight gain upon first taking this particular med, I probably wouldn't gain after that. I haven't but boy am I upset about the weight I gained. To have that much weight gain so fast is the meds most likely.